The Irony of My Therapy

Discussion in 'Therapy and Medication' started by fifa, Oct 18, 2008.

  1. fifa

    fifa Member

    A month ago I started therapy because I felt that this existence is probably all I'll get and ending it prematurely is a bit idiotic. I started with lexapro (along with klonopin) which made me really drowsy and seemed to worsen my depression. After close to a month my psychiatrist decided to switch me to wellbutrin xl which I have been taking for about a week now.
    The irony of this is that the therapy, which is meant to make me feel better, seems to have made things worse for me. Suicidal ideation has intensified greatly and I feel far more activated than I have in a very long time. Is there a chance that this will turn around for me?
  2. wastedmylife

    wastedmylife Well-Known Member

    I dont know, I think medicine is a bunch of crap and just hides the problem, I also saw a really shitty therapist for about 3 months and got much worse during that time

    I think it comes down to you and doing what you need to do, truthfully I am beignning to realize therapists cant really help you , you just need to help yourself and therapists are just there to guide you along the way
  3. middleofnowhere

    middleofnowhere Well-Known Member

    On the other hand, I've been helped a lot by both therapists and doctors.

    I take Wellbutrin, as well, along with Klonopin and a couple others. You may have been warned that suicidal ideation might get worse during the first 2-3 weeks of taking a new antidepressant. I went through that with one of the other meds I tried before I found wellbutrin. It's a dangerous time, but it does end once your body adjusts to the med.

    I only take Klonopin at night, except when I know I'm going to be in a high anxiety situation. A lot of meds associated with mental health do cause drowsiness. I think my body has kind of adjusted to it, and I've gotten used to it and adapted.

    Give the meds and therapy some time. They just need time to do their magic.

  4. PeaceBlueFire

    PeaceBlueFire Well-Known Member


    I'm sorry you are having such a hard time with your medications and therapy right now. I've had the same problem on some antidepressants in the past myself. When this happened to me, my doctor either changed the dosage of my medication or switched me to other medications. On the other hand, as middleofnowhere mentioned, sometimes it takes 2-4 weeks for your body to adjust to certain medications.

    In answer to your question, yes there is a chance that things will turn around. I've heard similar stories from friends as well as my own that mirror your experience right now and most of those have turned around for the better. Sometimes it takes longer for some people but there is help and healing. Don't be discouraged, there is light at the end of this dark and painful tunnel.

    Please hold on and keep trying.
    Peace :)
  5. gentlelady

    gentlelady Staff Alumni

    What you are experiencing with therapy is not all that unusual. Many times when you begin to work on your issues you become revved up and feel worse. Make sure your therapist knows so they can track your feelings and monitor the changes. As for meds they take time to work, too. You need to give them between 2-4 weeks usually. Some even take longer. Don't get frustrated. :hug:
  6. Stranger1

    Stranger1 Forum Buddy & Antiquities Friend

    My doctor told me it takes up to 6 weeks for antidepressants take effect. I tried wellbutrin and it did nothing for me. They finally have me on a cocktail of Paxil, Geodon, Cogentin, xanax, and Lamitcal at night.
    As far as therapists you need to check them out and see if they meet your needs. It took me three times to finally find Gina. She is great and she don't take shit from anyone. If you don't like her she will show you the door. She says it doesn't matter to her. She is there to help you, not baby sit you!! Take Care!~Joseph~
  7. fifa

    fifa Member

    Thanks, that's exactly what I needed to hear.